Alert archive / Oklahoma / Tornado Warnings in 1995
Tornado Warning 112, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Jun 9, 1995, 9:59 PM CDT for Cotton County, Oklahoma; Wichita County, Texas. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 9, 1995, 9:59 PM CDT (02:59 UTC)
- Expired
- Jun 9, 1995, 10:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Cotton County, OK, Wichita County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 10:15 PM CDT | Tornado F0 | W Burkburnett, TX | Afternoon and evening thunderstorms produced flash flooding, severe straight-line winds, hail as large as softballs, and 13 tornados as they moved across western North Texas. The first six tornados were spawned by a single storm as it moved across Hardeman Cou |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in. Storm Data before 1996 records only tornadoes, thunderstorm wind and hail.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.0 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3903 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 863 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 328 m²/s²
- 0-3 km storm-relative helicity
- 306 m²/s²
- Significant tornado parameter
- 5.3
- Supercell composite
- 29.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 100311
TOROKC
OKC033-TXC485-100345-
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
959 PM CDT FRI JUN 09 1995
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 1045 PM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES
IN SOUTHWESTERN OKLAHOMA
SOUTHWESTERN COTTON
IN NORTHERN TEXAS
NORTHERN WICHITA
INCLUDING THE FOLLOWING LOCATIONS
BURKBURNETT
AT 959 PM CDT DOPPLER RADAR INDICATED A DEVELOPING TORNADO 6
MILES WEST OF BURKBURNETT. VERY LARGE HAIL IS ALSO LIKELY WITH THIS
STORM.
THE TORNADO WAS MOVING EAST AT 20 MPH.
TAKE COVER NOW. THE SAFEST PLACE IS A BASEMENT UNDER A
WORKBENCH OR PIECE OF STURDY FURNITURE. OTHERWISE...SEEK
SHELTER IN A SMALL INTERIOR ROOM SUCH AS A CLOSET ON THE LOWEST
FLOOR. USE BLANKETS...PILLOWS...OR CUSHIONS TO COVER YOUR
BODY. AVOID WINDOWS. ABANDON MOBILE HOMES FOR A REINFORCED
BUILDING OR LIE FLAT IN A DITCH <OR CULVERT.
A TORNADO WATCH REMAINS IN EFFECT FOR SOUTHERN OKLAHOMA AND
NORTHERN TEXAS UNTIL 300AM CDT.
CS
LAT...LON 3395 9844 3395 9865 3417 9865 3419 9841What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Jun 9, 3:53 PM CDT, 6 hours 6 minutes earlier.
Area forecast discussion, Jun 9, 3:53 PM CDT, 6 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 330 PM CDT FRI JUN 9 1995 ACTIVE DAY ONCE AGAIN WITH SVR WX IN PROGRESS THIS AFTN. OUTFLO BNDRY FROM OVERNIGHT AND MRNG CONVECTION REMAINS NRLY E/W ACRS CNTRL/SRN PORTIONS OF THE FA THIS AFTN. OUTFLO INTERSECTS WITH DRY LINE ALG THE TX OK BRDR. TSTMS HAVE FIRED ALG THE DRY LINE THIS AFTN AND BCM RAPIDLY SVR IN VRY UNSTABLE AMS. SCT ACTIVITY HAS ALSO DVLPD ALG AND NORTH OF THE OUTFLO BNDRY. IN ADDITION TO SVR WX THRT...HVY RAINFALL WILL AGAIN BE A GOOD PSBLTY. VERY MOIST AMS TO THE SOUTH WITH PROGS SHOWING SLY H8 JET IMPINGING ON E-W BNDRY TONIGHT. WITH VRY HEAVY RAINFALL HAVING ALREADY OCCURRED OVER MUCH OF CNTRL AND NRN OK WILL GO AHD AND ISSUE FFA FOR TONIGHT FOR THE AREA ALG AND NORTH OF THE OUTFLO BNDRY. ON SAT UPR SYS WILL CONT TO MOVE SLOWLY EWD INTO THE CNTRL PLAINS WHILE CDFNT MOVES INTO CNTRL PORTIONS OF THE FA. WILL AGAIN HAVE THRT OF TSTMS MAINLY IN CNTRL AND ERN SECS. FNTL BNDRY EXPECTED TO CONT SWD AND SHUD PUSH THROUGH SERN ZONES SUN MORNING. FINALLY LOOKS LIKE WE MAY BE ABLE TO DRY OUT AS DRIER AIR PUSHES IN BEHIND FRONT AND UPR RDG DVLPS OVER THE ROCKIES. FCSTID = 02 OKC 68 84 59 75 / 60 4z0 40 20 HBR 63 84 59 75 / 80 40 30 10 SPS 68 87 62 77 / 40 40 40 20 GAG 58 78 52 72 / 40 20 10 10 PNC 65 80 57 72 / 60 40 40 10 DUA 75 89 65 78 / 20 20 40 40 .OK...FLASH FLOOD WATCH TONIGHT ZONES 04>031,033>036 .TX...NONE.
In the hours before
Local storm report, Jun 9, 6:40 PM CDT, 3 hours 19 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 640 PM CDT FRI JUN 9 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 300 PM 1 NNE ALTUS LAKE DAM OK TORNADO 6/9/95 KIOWA 320 PM MT. VIEW & HOBART OK GOLFBALL SIZE HAIL 6/9/95 KIOWA 405 PM MT. VIEW OK 1.25 INCH HAIL 6/9/95 KIOWA 420 PM 5-6 S GOTEBO OK BRIEF TORNADO 6/9/95 KIOWA 455 PM 6-8 SW CHILICOTHE TX 3 TORNADOES 6/9/95 HARDEMAN 507 PM 6 SSE CHILICOTHE TX TORNADO 6/9/95 HARDEMAN 511 PM 3 E CHILICOTHE TX SOFTBALL SIZE HAIL 6/9/95 WILBARGER 515 PM 4 SW TOLBERT TX TORNADO 6/9/95 WILBARGER 558 PM 2 E SEMINOLE OK TORNADO 6/9/95 SEMINOLE 600 PM SE SIDE SEMINOLE OK TORNADO 6/9/95 SEMINOLE 616 PM 2 E SEMINOLE OK TORNADO 6/9/95 SEMINOLE FM
Local storm report, Jun 9, 6:51 PM CDT, 3 hours 8 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 640 PM CDT FRI JUN 9 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 300 PM 1 NNE ALTUS LAKE DAM OK TORNADO 6/9/95 KIOWA 320 PM MT. VIEW & HOBART OK GOLFBALL SIZE HAIL 6/9/95 KIOWA 405 PM MT. VIEW OK 1.25 INCH HAIL 6/9/95 KIOWA 420 PM 5-6 S GOTEBO OK BRIEF TORNADO 6/9/95 KIOWA 455 PM 6-8 SW CHILICOTHE TX 3 TORNADOES 6/9/95 HARDEMAN 507 PM 6 SSE CHILICOTHE TX TORNADO 6/9/95 HARDEMAN 511 PM 3 E CHILICOTHE TX SOFTBALL SIZE HAIL 6/9/95 WILBARGER 515 PM 4 SW TOLBERT TX TORNADO 6/9/95 WILBARGER 558 PM 2 E SEMINOLE OK TORNADO 6/9/95 SEMINOLE 600 PM SE SIDE SEMINOLE OK TORNADO 6/9/95 SEMINOLE 616 PM 2 E SEMINOLE OK TORNADO 6/9/95 SEMINOLE FM
Local storm report, Jun 9, 8:40 PM CDT, 1 hour 19 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
840 PM CDT FRI JUN 9 1995
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
DATE ....COUNTY LOCATION....
612 PM CROMWELL OK QUARTER SIZE HAIL
6/9/95 SEMINOLE
718 PM 6 S HOLLISTER OK 3/4 INCH HAIL
6/9/95 TILLMAN
730 PM 2 W CROWELL TX NICKEL SIZE HAIL
6/9/95 FOARD
730 PM 4 SW GRANDFIELD OK TORNADO
6/9/95 TILLMAN
806 PM 4 SE GRANDFIELD OK LARGER THAN QUARTER
6/9/95 TILLMAN SIZE HAIL
800 PM VERNON TX FLOODING SW SIDE VERNON
6/9/95 WILBARGER US HWY 283 UNDER WATER
N OF VERNON
800 PM 5 NW BURKBURNETT TX TORNADO
6/9/95 WICHITA
800 PM 7 E ELECTRA TX TORNADO
6/9/95 WICHITA
809 PM 4.5 E ELECTRA TX 3/4 INCH HAIL
6/9/95 WICHITA
804 PM 9 W IOWA PARK TX BRIEF TORNADO
6/9/95 WICHITA
820 PM S BURKBURNETT TX TORNADO AT AC PLANT
6/9/95 WICHITA BETWEEN BURKBURNETT
& WICHITA FALLS
832 PM E SIDE BURKBURNETT TX TORNADO
6/9/95 WICHITA
835 PM N SIDE WICHITA FALLS TX 60 MPH WIND
6/9/95
FMLocal storm report, Jun 9, 8:42 PM CDT, 1 hour 17 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
840 PM CDT FRI JUN 9 1995
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
DATE ....COUNTY LOCATION....
612 PM CROMWELL OK QUARTER SIZE HAIL
6/9/95 SEMINOLE
718 PM 6 S HOLLISTER OK 3/4 INCH HAIL
6/9/95 TILLMAN
730 PM 2 W CROWELL TX NICKEL SIZE HAIL
6/9/95 FOARD
730 PM 4 SW GRANDFIELD OK TORNADO
6/9/95 TILLMAN
806 PM 4 SE GRANDFIELD OK LARGER THAN QUARTER
6/9/95 TILLMAN SIZE HAIL
800 PM VERNON TX FLOODING SW SIDE VERNON
6/9/95 WILBARGER US HWY 283 UNDER WATER
N OF VERNON
800 PM 5 NW BURKBURNETT TX TORNADO
6/9/95 WICHITA
800 PM 7 E ELECTRA TX TORNADO
6/9/95 WICHITA
809 PM 4.5 E ELECTRA TX 3/4 INCH HAIL
6/9/95 WICHITA
804 PM 9 W IOWA PARK TX BRIEF TORNADO
6/9/95 WICHITA
820 PM S BURKBURNETT TX TORNADO AT AC PLANT
6/9/95 WICHITA BETWEEN BURKBURNETT
& WICHITA FALLS
832 PM E SIDE BURKBURNETT TX TORNADO
6/9/95 WICHITA
835 PM N SIDE WICHITA FALLS TX 60 MPH WIND
6/9/95
FMThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:28 PM CDT | Tornado Warning | OUN | Tillman | 47 min |
| Jun 9, 7:58 PM CDT | Tornado Warning | OUN | Cotton | 62 min |
| Jun 9, 8:55 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 65 min |
| Jun 9, 9:42 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 63 min |
| Jun 9, 10:13 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 62 min |
| Jun 9, 10:40 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 65 min |
| Jun 9, 11:10 PM CDT | Flash Flood Warning | OUN | Cotton, Tillman | 3 hr |
| Jun 9, 11:16 PM CDT | Tornado Warning | OUN | Tillman | 44 min |
| Jun 9, 11:49 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 56 min |
| Jun 10, 12:16 AM CDT | Tornado Warning | OUN | Cotton | 29 min |
| Jun 10, 12:28 AM CDT | Severe Thunderstorm Warning | OUN | Jackson | 62 min |
| Jun 10, 12:42 AM CDT | Severe Thunderstorm Warning | OUN | Cotton | 63 min |
| Jun 10, 12:43 AM CDT | Severe Thunderstorm Warning | OUN | Tillman | 62 min |
| Jun 10, 12:57 AM CDT | Tornado Warning | OUN | Cotton | 33 min |
| Jun 10, 1:29 AM CDT | Severe Thunderstorm Warning | OUN | Jackson | 46 min |
| Jun 10, 1:42 AM CDT | Severe Thunderstorm Warning | OUN | Cotton | 63 min |
| Jun 10, 2:12 AM CDT | Flash Flood Warning | OUN | Cotton, Jackson, Tillman | 3 hr |
| Jun 10, 3:39 AM CDT | Severe Thunderstorm Warning | OUN | Cotton | 51 min |
| Jun 10, 6:06 AM CDT | Severe Thunderstorm Warning | OUN | Greer | 39 min |
| Jun 10, 8:33 AM CDT | Severe Thunderstorm Warning | OUN | Ellis | 57 min |
| Jun 10, 8:35 AM CDT | Flash Flood Warning | OUN | Cotton, Jefferson, Stephens, Tillman | 3 hr |
| Jun 10, 9:14 AM CDT | Severe Thunderstorm Warning | OUN | Garvin, Johnston, Murray, Pontotoc | 61 min |
| Jun 10, 11:07 AM CDT | Severe Thunderstorm Warning | OUN | Dewey | 53 min |
| Jun 10, 11:21 AM CDT | Flash Flood Warning | OUN | Cotton, Jefferson, Stephens | 6 hr |
| Jun 10, 11:21 AM CDT | Flash Flood Warning | OUN | Jackson, Tillman | 6 hr |
| Jun 10, 11:50 AM CDT | Severe Thunderstorm Warning | OUN | Blaine | 40 min |
| Jun 10, 12:03 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher | 57 min |
| Jun 9, 7:26 PM CDT | Severe Thunderstorm Warning | OUN | Wichita | 49 min |
| Jun 9, 7:35 PM CDT | Tornado Warning | OUN | Wichita | 40 min |
| Jun 9, 8:02 PM CDT | Severe Thunderstorm Warning | OUN | Wilbarger | 58 min |
| Jun 9, 8:13 PM CDT | Tornado Warning | OUN | Wichita | 32 min |
| Jun 9, 8:20 PM CDT | Severe Thunderstorm Warning | OUN | Foard | 40 min |
| Jun 9, 8:42 PM CDT | Tornado Warning | OUN | Wichita | 48 min |
| Jun 9, 8:51 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 54 min |
| Jun 9, 8:57 PM CDT | Tornado Warning | OUN | Wilbarger | 33 min |
| Jun 9, 8:59 PM CDT | Flash Flood Warning | OUN | Wilbarger | 2 hr |
| Jun 9, 9:11 PM CDT | Tornado Warning | OUN | Clay | 64 min |
| Jun 9, 9:25 PM CDT | Severe Thunderstorm Warning | OUN | Wichita, Wilbarger | 65 min |
| Jun 9, 10:26 PM CDT | Severe Thunderstorm Warning | OUN | Wilbarger | 64 min |
| Jun 9, 10:29 PM CDT | Severe Thunderstorm Warning | OUN | Foard | 46 min |
| Jun 9, 10:35 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 55 min |
| Jun 9, 11:32 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 58 min |
| Jun 9, 11:42 PM CDT | Severe Thunderstorm Warning | OUN | Wichita | 63 min |
| Jun 10, 7:38 AM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor | 52 min |
| Jun 10, 8:27 AM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor | 63 min |
| Jun 10, 9:05 AM CDT | Severe Thunderstorm Warning | OUN | Clay | 55 min |
| Jun 10, 11:21 AM CDT | Flash Flood Warning | OUN | Clay | 6 hr |
| Jun 10, 5:05 PM CDT | Severe Thunderstorm Warning | OUN | Knox | 40 min |
| Jun 10, 5:42 PM CDT | Severe Thunderstorm Warning | OUN | Knox | 63 min |
| Jun 10, 5:52 PM CDT | Tornado Warning | OUN | Knox | 53 min |
| Jun 10, 6:34 PM CDT | Severe Thunderstorm Warning | OUN | Knox | 56 min |
Nearby
Tornado Warnings in Oklahoma, 1995Tornado Warnings in Texas, 1995Every tornado warning in 1995Tornadoes in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.